MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Perforation (2001)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
During a cto pci index procedure for the cto-pci study of a severely calcific non-tortuous lesion located in the prox.Lad, the subject suffered an ellis i perforation.Many devices were used during the procedure, both study and non-study and it was felt that perforation was due to catheter course, but it is unknown which device caused the perforation.Study devices used in the procedure included a turnpike spiral microcatheter, spectre 200 cm and 300 cm guidewires, a raider guidewire, and a warrior guidewire.Subject showed no signs or symptoms overtly and possible extravasation was noted on one angiogram.Prolonged balloon inflation was performed in suspected area prophylactically, but not specifically for tamponade or perforation, protamine was administered to reverse anticoagulation.Post-procedure tee showed no effusion.Subject discharged home next day, resolved without further sequelae.No adverse events were reported at study 30-day follow-up visit.Associated mdrs: mdr 2134812-2021-00037 raider gw.Mdr 2134812-2021-00038 spectre guidewire.Mdr 2134812-2021-00039 spectre guidewire.Mdr 2134812-2021-00041 warrior guidewire.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.A manufacturing record review was completed and no related non-conformances were found.Patient underwent a cto pci procedure.The vessel was lad with severe calcification and no tortuosity.A turnpike spiral was one of the devices used in the case.The patient endured an ellis i perforation.Per ifu, vessel perforation was identified as a potential adverse effect that may be associated with the use of the turnpike spiral catheter.It is unknown if the turnpike spiral was damaged during use that contributed to the event without product evaluation.Multiple ancillary devices were used in the case.It is unknown which device caused the perforation.Patient did not show any symptoms.Possible extravasation was noted on the angiogram.Prophylactic prolonged balloon inflation treatment was employed in the suspected area.Protamine administered to reverse anticoagulation.Post procedure tee showed no effusion.Patient discharged without any sequelae.No adverse events reported at the 30 days follow up visit.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11668320
Report Number2134812-2021-00040
Device Sequence Number11497077
Product Code DQY
UDI-Device Identifier10841156105082
UDI-Public(01)10841156105082
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model Number5640
Device Catalogue Number5640
Device Lot Number677513
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight53